Psych Central

Go Back   Forums at Psych Central > >



advertisement
Reply
 
Thread Tools Display Modes
Old 12-30-2018, 09:56 PM   #1
willdness
New Member
willdness has no updates.
 
Member Since: Dec 2018
Location: Harrisburg, Pennsylvania
Posts: 5
Crazy Depersonalization/Derealization Resources

Ayeee

So I have been diagnosed with depression and have been put on Zoloft for the past year and a half. I have been feeling empty and like I am out of touch with reality. I feels like I have a barrier all around me and when something happens to me I have no reaction to it. I have been drinking on the weekends a lot, to just feel something. I don't know if I'm feeling this empty from the Zoloft or not (I am on a higher dose). I know what's real and what's not, and it is not multiple personality disorder. I'm just looking for resources and advice.

Thanks!
willdness is offline   Reply With Quote

advertisement
Old 12-31-2018, 09:01 AM   #2
amandalouise
Wise Elder
 
amandalouise's Avatar
amandalouise has no updates.
 
Member Since: Mar 2009
Location: NY
Posts: 8,118 (SuperPoster!)
10 yr Member
744 hugs
given
PC PoohBah!
Default Re: Depersonalization/Derealization Resources

Quote:
Originally Posted by willdness View Post
Ayeee

So I have been diagnosed with depression and have been put on Zoloft for the past year and a half. I have been feeling empty and like I am out of touch with reality. I feels like I have a barrier all around me and when something happens to me I have no reaction to it. I have been drinking on the weekends a lot, to just feel something. I don't know if I'm feeling this empty from the Zoloft or not (I am on a higher dose). I know what's real and what's not, and it is not multiple personality disorder. I'm just looking for resources and advice.

Thanks!
first thing I notice is that this problem according to your post is because of your meds. there is something you may not be aware of... in 2013 definitions and such have changed. medication problems are no longer called dissociation mental disorder names. they are called side effects. this is because the solution for medication side effects of feeling our of touch with reality is different than the solution for mental disorders.

the solution for medication side effects that cause a person to feel out of touch with reality, is contacting ones own treatment providers who can make changes and adjustments to medications and dosages. once a person is on the right medication and dosage for their body the side effects go away.

my suggestion contact the treatment provider who has you on the zoloft that is causing you these problems. they can help you to get things on track again.

my other suggestion is stop drinking on weekends. medications and alcohol do not usually mix in good ways. your doctor can explain to you whether zolof is a medication you can drink alcohol with and any other food and drink changes you will need to make (some meds there are certain foods and drinks you have to not consume.)
amandalouise is offline   Reply With Quote
"Thanks for this!" says:
Old 12-31-2018, 11:14 AM   #3
healingme4me
Perpetually Pondering
Community Liaison Leader
Community Liaison
 
healingme4me's Avatar
healingme4me Needs a little reading lamp.
 
Member Since: Apr 2013
Location: New England
Posts: 45,212 (SuperPoster!)
My Mood: Depersonalization/Derealization Resources

5 yr Member
6,407 hugs
given
PC PoohBah!
Default Re: Depersonalization/Derealization Resources

I found this link, hope it helps.

Depersonalization / Derealization Disorder Symptoms
healingme4me is offline   Reply With Quote
"Thanks for this!" says:
Old 01-13-2019, 09:12 AM   #4
riptide53
Member
riptide53 has no updates.
 
Member Since: Nov 2016
Location: notwhereIwant
Posts: 65
My Mood: Depersonalization/Derealization Resources

2 yr Member
4 hugs
given
Default Re: Depersonalization/Derealization Resources

Quote:
Originally Posted by willdness View Post
Ayeee

So I have been diagnosed with depression and have been put on Zoloft for the past year and a half. I have been feeling empty and like I am out of touch with reality. I feels like I have a barrier all around me and when something happens to me I have no reaction to it. I have been drinking on the weekends a lot, to just feel something. I don't know if I'm feeling this empty from the Zoloft or not (I am on a higher dose). I know what's real and what's not, and it is not multiple personality disorder. I'm just looking for resources and advice.

Thanks!
This depressive disease so many of us have is a very tough one to have- it truly rules our lives. I had great results with Zoloft 200 mg daily for over ten years but has quit working, now. Had a good run with it and did not have any of the effects you're talking about. I was also a drinker which is a known result of the pain of depression we try to drown with alcohol. Your situation is not unique, but try to get more info and see what happens if your psych dr. increases your dose. He also may want to try an 'off label' med- one not typically used for depression but has been found to work. Bear in mind, it cannot be another SSRI like Zoloft but your doc should guide you. I know what you're going through with your depression, be strong enough to rise above it and get any help possible, including reading pubmed, nimh and like that. God Bless.
riptide53 is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 04:37 PM.


Powered by vBulletin® — Copyright © 2000 - 2019, Jelsoft Enterprises Ltd.




advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider. .
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity GuidelinesHelp


 
Helplines and Lifelines